Title

The numerical solution of exterior Neumann problem for Helmholtz's equation via modified Green's functions approach

Document Type

Article

Publication Title

Computers and Mathematics with Applications

Publication Date

1-1-2004

Abstract

In the 1970s, modified Green's function approach for solving the Helmholtz equation was proposed by Jones and Ursell and in the 1980s was clarified by Kleinman, Roach and Kress. To this date there are no numerical results available for this approach. In this paper, a global Galerkin method is used to numerically solve the exterior Neumann problem for the Helmholtz equation in three dimensions based on Jones' modified integral equation approach. Jones approach directly leads to an integral equation which only involves weakly singular operators, thus is a good alternative for solving the exterior Neumann problem. Theoretical and computational details of the method are presented. © 2004 Elsevier Ltd.

Volume

47

Issue

4-5

First Page

593

Last Page

609

DOI

10.1016/s0898-1221(04)90048-x

ISSN

08981221

Share

 
COinS